Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 19, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Apr 17, 2008, 2:24 AM CDT for 4 counties in Texas. It took effect at Apr 17, 2008, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2008, 2:24 AM CDT (07:24 UTC)
- In effect from
- Apr 17, 2008, 9:00 AM CDT
- Expired
- Apr 17, 2008, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 7.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 170724 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 224 AM CDT THU APR 17 2008 ...STRONG SOUTHEAST WINDS EXPECTED ACROSS EASTERN SECTIONS OF DEEP SOUTH TEXAS TODAY... .THE INTERACTION OF LOW PRESSURE IN WEST TEXAS AND HIGH PRESSURE IN THE NORTHWEST GULF OF MEXICO WILL RESULT IN A TIGHT PRESSURE GRADIENT AND STRONG SOUTHEAST WINDS TODAY. WINDS WILL BE 25 TO 30 MPH MOST OF THE DAY...WITH HIGHER GUSTS. TXZ251-253>257-180000- /O.NEW.KBRO.WI.Y.0019.080417T1400Z-080418T0000Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 224 AM CDT THU APR 17 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY FOR CAMERON...WILLACY...KENEDY...AND HIDALGO COUNTIES...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. STRONG SOUTHEAST WINDS WILL CONTINUE OVER DEEP SOUTH TEXAS TODAY AS AN AREA OF LOW PRESSURE OVER WEST TEXAS INTERACTS WITH HIGH PRESSURE OVER THE GULF OF MEXICO. ACROSS DEEP SOUTH TEXAS...EXPECT SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH FROM MID MORNING TO LATE AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$ 54/61
1 follow-up statement
000 WWUS74 KBRO 171927 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 227 PM CDT THU APR 17 2008 ...STRONG SOUTHEAST WINDS EXPECTED ACROSS EASTERN SECTIONS OF DEEP SOUTH TEXAS TODAY... .THE INTERACTION OF LOW PRESSURE IN WEST TEXAS AND HIGH PRESSURE IN THE NORTHWEST GULF OF MEXICO WILL RESULT IN A TIGHT PRESSURE GRADIENT AND STRONG SOUTHEAST WINDS TODAY. WINDS WILL BE 25 TO 30 MPH MOST OF THE DAY...WITH HIGHER GUSTS. TXZ251-253>257-180000- /O.CON.KBRO.WI.Y.0019.000000T0000Z-080418T0000Z/ KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 227 PM CDT THU APR 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG SOUTHEAST WINDS WILL CONTINUE OVER DEEP SOUTH TEXAS TODAY AS AN AREA OF LOW PRESSURE OVER WEST TEXAS INTERACTS WITH HIGH PRESSURE OVER THE GULF OF MEXICO. ACROSS DEEP SOUTH TEXAS... EXPECT SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH FROM THE LATE AFTERNOON INTO THE EARLY EVENING. THE SURFACE WINDS WILL THEN WEAKEN AFTER SUNSET THIS EVENING AS A COLD FRONT PUSHES DEEPER INTO CENTRAL AND SOUTHERN TEXAS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$ SPEECE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 16, 8:17 PM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, Apr 16, 8:17 PM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
817 PM CDT WED APR 16 2008
.DISCUSSION...CHANGES MADE EARLIER ARE STILL VALID WITH NO OTHER
AMENDMENTS NEEDED AT THIS TIME. WITH WINDS STILL GUSTING BETWEEN
25 AND 30 MPH WILL MAINTAIN THE RED FLAG WARNING UNTIL IT EXPIRES
AT 10 PM. WINDS ON THURSDAY ARE FORECAST TO BE ON THE LOW END OF
WIND ADVISORY CRITERIA BUT CURRENT MODEL PROGS INDICATE WINDS AT
925 AND 850MB DIMINISHING TO 30KTS AT 18Z AND LOWER AT 00Z. WITH
THIS MENTIONED...WILL DEFER ANY ISSUANCE OF A WIND ADVISORY ON
THURSDAY UNTIL THE NEXT COMPLETE MODEL RUN.
&&
.AVIATION...VFR CONDITIONS WITH MODERATE AND GUSTY SOUTHEAST WINDS
AND CLEAR TO PARTLY CLOUDY SKIES ARE OCCURRING AT THE REGIONAL
AIRPORTS. THE WINDS WILL BECOME MODERATE OVERNIGHT THEN INCREASE
BECOMING MODERATE TO STRONG AND GUSTY FROM THE SOUTHEAST ON
THURSDAY. VFR CONDITIONS WITH CLEAR TO PARTLY CLOUDY SKIES WILL
PREVAIL OVER THE REGIONAL AIRPORTS DURING THE NEXT 24 HOURS.
&&
.MARINE...AT 7 PM BUOY 20 REPORTED SOUTHEAST WINDS AT 18 KNOTS WITH
GUSTS TO 19 KNOTS AND SEAS AT 6 FEET WITH A 7 SECOND PERIOD. THE
WINDS AND SEAS WILL INCREASE ACROSS THE OFFSHORE GULF COASTAL WATERS
OVERNIGHT AS THE PRESSURE GRADIENT TIGHTENS OVER THE MARINE AREAS.
THEREFORE A SMALL CRAFT ADVISORY IS IN EFFECT OVER THE GULF COASTAL
WATERS OVERNIGHT AND WILL LIKELY CONTINUE THROUGH THURSDAY EVENING.
A SMALL CRAFT ADVISORY WILL BE NECESSARY ACROSS THE LAGUNA MADRE ON
THURSDAY DUE TO AN INCREASE IN THE SOUTHEASTERLY WINDS.
&&
.PREV DISCUSSION...ISSUED 406 PM CDT WED APR 16 2008...HAVE
DECIDED TO CANCEL THE WIND ADVISORY AS WINDS NEVER REACHED
CRITERIA AND DO NOT THINK WINDS WILL EXCEED 30 MPH THE REST OF
TODAY. MODELS DO HOWEVER INDICATE STRONGER WINDS FOR THURSDAY AND
A WIND ADVISORY IS LIKELY TO BE REISSUED. WINDS STILL HIGH ENOUGH
FOR THE RED FLAG WARNING TO CONTINUE BUT WILL LIKELY CANCEL AROUND
SUNSET WITH WINDS TO LOWER ANOTHER CATEGORY. SOME WIND TO CONTINUE
OVERNIGHT AS PRESSURE GRADIENT REMAINS TIGHT BUT WINDS SHOULD
DECOUPLE WITH OVERNIGHT COOLING. HIGHER WIND GUSTS HOWEVER MAY
BECOME MORE FREQUENT AFTER MIDNIGHT AND TOWARDS THURSDAY MORNING
AS A LOW LEVEL JET DEVELOPS. BUMPED UP POPS FOR FRIDAY WITH THE
APPROACH AND EVENTUAL SLOW FRONTAL PASSAGE. MOISTURE CHARTS
CONTINUE TO SHOW LOW LEVEL MOISTURE DEEPENING TO AROUND 700MB OR
10K FEET FRIDAY. COUPLE THIS WITH SOME DECENT LIFT AND INSTABILITY
THERE SHOULD BE AT LEAST A LOW END CHANCE OF SHOWERS AND
THUNDERSTORMS. LATER SHIFTS MAY HAVE TO WATCH FOR THE POSSIBILITY
OF THE FRONT TEMPORARILY STALLING OVER PORTIONS OF THE CWA MAYBE
PROLONGING AND INCREASING THE CHANCE OF RAIN LATER FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 71 85 70 78 / 0 0 10 30
BROWNSVILLE 70 85 71 82 / 0 0 10 30
HARLINGEN 67 87 70 80 / 0 0 10 30
MCALLEN 68 88 69 81 / 0 0 10 30
RIO GRANDE CITY 68 88 69 84 / 0 0 10 20
SOUTH PADRE ISLAND 72 83 71 79 / 0 0 10 30
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR TXZ248>257.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 10 AM TO 9 PM CDT THURSDAY
FOR GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR GMZ130-132-
135.
SMALL CRAFT ADVISORY UNTIL 1 AM CDT FRIDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
59/63Hazardous weather outlook, Apr 16, 10:50 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1050 PM CDT WED APR 16 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-171000- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1050 PM CDT WED APR 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...REST OF TONIGHT. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE OFFSHORE WATERS OF THE LOWER TEXAS COAST TONIGHT AS WINDS AND SEAS INCREASE WITH THE TIGHTER PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST. THIS WILL LIKELY PROVIDE A MODERATE TO HIGH RISK OF RIP CURRENTS ALONG THE LOWER TEXAS COASTAL BEACHES AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A DEEPENING ROCKY MOUNTAIN LOW PRESSURE TROUGH WILL INDUCE A SURFACE LOW PRESSURE AREA OVER NORTH TEXAS WITH ANOTHER LOW TO FORM ON THE LEE SIDE OF THE SIERRA MADRE ORIENTAL. THE COMBINATION OF THE TWO SURFACE LOWS WILL ALLOW FOR A STRONG LOW LEVEL JET TO DEVELOP WEDNESDAY NIGHT WITH WINDS MIXING TO THE SURFACE THURSDAY. SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE ANTICIPATED. THE STRONGEST WINDS CAN BE EXPECTED MAINLY FROM HIDALGO TO BROOKS COUNTY EAST TO THE COAST. A RED FLAG WARNING AS WELL AS A WIND ADVISORY WILL LIKELY BE NEEDED FOR DEEP SOUTH TEXAS THURSDAY. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE LAGUNA MADRE THURSDAY AND FOR THE REST OF THE COASTAL WATERS THURSDAY THROUGH LATE THURSDAY NIGHT. A HIGH RISK OF RIP CURRENTS IS LIKELY ALONG THE LOWER TEXAS COAST THROUGH EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SPEECE/CASTILLO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 2:56 AM CDT | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.